MAUDE Adverse Event Report: COVIDIEN CURITY MONO-FLO 14FR WO PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

COVIDIEN CURITY MONO-FLO 14FR WO PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 6162MF
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported an accidental balloon removal occurred and they noticed the balloon had ruptured into fragments.The drugs used were benzalkonium chloride solution and what was packed in the package only.Duration of use was about 2 days.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation conclusion: the customer reported an accidental balloon removal.The drugs used were benzalkonium chloride solution and what was packed in the package only.Duration of use states to be about two (2) days.A device history record review could not be performed because a lot number reported was unknown.Failure mode trending via history complaint review did not identify any related adverse trending.One (1) decontaminated sample was returned for evaluation with lot number 14319075.In addition, five (5) photographs were provided for evaluation.Visual inspection of the photographs confirmed the reported defect.Visual inspection of the returned device confirmed specification was not met as the balloon was confirmed to have ruptured.The affected device component is produced by an external supplier and an supplier investigation request has been initiated/submitted.At this time, no further action will be taken.We will continue to monitor and trend the confirmed product issue.
 
Additional Manufacturer Narrative
Supplier investigation results were provided as follows: a burst balloon for a latex foley catheter can be caused by a weak balloon, petroleum lubricant used during insertion, chemical reaction in the urine or to or application of chemicals during insertion.The pattern of the burst balloon observed under dinolite indicated the burst balloon to be caused by the usage of petroleum lubricant or a chemical reaction.It was mentioned that customer applied benzalkonium chloride solution and others which was packed together with the affected catheter.If benzalkonium chloride solution which was used as sanitizing agent and also contained petroleum, this will cause the balloon to burst.Foley catheter are sensitive to any petroleum based chemicals and will caused burst balloon.Thus, user should not apply any petroleum based chemicals while using this catheter.Corrective actions taken to eliminate the cause of a detected nonconformity and to prevent recurrence are to ensure the scope of the manufacturing process maintains product specification and validation.

Brand Name
CURITY MONO-FLO 14FR WO PVPI
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12123759
Report Number9612030-2021-02971
Device Sequence Number11864934
Product Code KNX
UDI-Device Identifier10884521050587
UDI-Public10884521050587
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number6162MF
Device Catalogue Number6162MF
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer06/22/2021
06/22/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/24/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown